MAUDE Adverse Event Report: BALT USA HYBRID GUIDEWIRE

BALT USA HYBRID GUIDEWIRE
Model Number HYBRID008D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Notice of complaint received via letter from fda on 09jun2022.Hospital submitted report through fda's medwatch program (mw5109809), incident not already recorded in balt usa database.Attempts made to obtain additional information from the issuer (as recorded in the medwatch report), however after 3 attempts, no response was provided.The investigation was performed by supplier, balt extrusion.A summary of the results is as follows: 30/06/2022: product not available for return.The affected device (hybrid008d) was not returned to balt extrusion for inspection.As a result, we could not perform a full analysis of the reported event.This analysis was based on the manufacturing records for this specific batch and the data issued from our post-marketing surveillance process.The lot history record (lhr) review did not highlight any anomaly that could explain the issue experienced by the user.Several tests are performed during the manufacturing process: - two different destructive tests by sampling are performed: wire twisting and bending - all units are tested with a non-destructive bending test.- the aspect of the weldings is 100% controlled.All tests mentioned above complied with the specifications for the affected lot number.Our database has registered no other complaint on this batch number.In the incident description it is mentioned that the" guide wire broke in the loop" we have limited information ,we assume that the device has not been introduced into the patient's body, based on the data gathered during our post-marketing surveillance program and the incident description, we can make the following hypothesis: - the issue could be explained by a wrong manipulation when removing the guide wire from the dispenser hoop (use of an excessive force).As mentioned in the ifu (directions for use section): "remove the guidewire from its protective dispenser hoop, taking special care with the distal part.If you have difficulty removing the guidewire, perfuse a sterile physiological saline solution into the protective dispenser.Examine the guidewire to make sure that it has not been damaged.Rinse the guidewire with the sterile physiological saline solution.If necessary, use the provided introducer to shape the guidewire to the desired shape." in conclusion, due to lack of information we were not able to accurately determine the origin of the event experienced.Hypotheses have been made but cannot be confirmed.However, the quality of the device does not seem to be involved as the review of the manufacturing records did not reveal any anomaly.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.At this time, no such increase in rate of occurrence has been observed.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 00426371 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
Notice of complaint received via letter from fda on 09jun2022.Hospital submitted report through fda's medwatch program (mw5109809), incident not already recorded in balt usa database.It was reported that: "guidewire broke in the loop.Fda safety report id # (b)(4).".

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14956711
Report Number3014162263-2022-00020
Device Sequence Number2414145
Product Code DQX
UDI-Device Identifier00818053022753
UDI-Public00818053022753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberHYBRID008D
Device Lot Number00426371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown